Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 35, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 9:28 AM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 9:28 AM CDT (14:28 UTC)
- Expired
- Oct 25, 2000, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The radar
The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 251427 FFWOUN OKC015-251715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 928 AM CDT WED OCT 25 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1215 PM CDT * AT 928 AM CDT...THUNDERSTORMS PRODUCING TORRENTIAL RAIN WERE PRODUCING FLASH FLOODING IN THE CITY OF ANADARKO. THE HEAVIEST RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR... WILL MOVE INTO THE EASTERN PART OF CADDO COUNTY DURING THE NEXT 30 MINUTES. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE DURING THE REMAINDER OF THE MORNING. * LOCATIONS IN THE WARNING INCLUDE APACHE...ANADARKO...BINGER... CEMENT...EAKLY...FORT COBB...GRACEMONT...LOOKEBA AND STECKER DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISINmG WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3547 9859 3490 9861 3491 9813 3532 9815
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:20 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Oct 25, 4:20 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT WED OCT 25 2000 UPPER LOW OVER SW IS ON THE MOVE AND WILL AFFECT THE AREA WITH ANOTHER ROUND OF PRECIP TDY/TNT. FIRST SHOT OCCURRING NOW APPEARS RELATED TO RRQ OF UPPER JET WHICH IS FORECAST TO LIFT SLOWLY E-NE TODAY AND LIFT ACROSS CENTRAL PLAINS THIS EVENING. THINKING THAT A BROKEN AREA OF PRECIP WILL GRADUALLY ADVANCE EAST OVER W-C OK BRINGING SOME LOCALLY HEAVY RAIN AMOUNTS BUT NO LARGE SCALE MCS OR WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. MAY NEED A FEW MORE LOCAL FLASH FLOOD WARNINGS THIS MORNING DEPENDING ON WHETHER LOCAL AREAS ALREADY HIT HARD RECEIVE A SHOT OF HEAVY RAIN. LOWEST POPS TODAY WILL BE ACROSS THE SE CWA. WV/IR SAT SHOWS WRAPPED UP VORT CENTER MOVING EAST OVER NORTHERN NM. THIS FEATURE PROGGED TO SWING EAST LATE TODAY AND FIRST HALF OF TONIGHT WHICH WILL INTRODUCE ANOTHER CHANCE OF PRECIP...MAINLY BEFORE MIDNIGHT...AND MAINLY OVER NORTH AND CENTRAL AREAS. SOME CONCERN THAT SINCE THIS FEATURE TUCKS IN SO CLOSE BEHIND EXITING JET BY THIS EVENING THAT IT MAY NOT PRODUCE ALL THAT WELL AND THE FIRST MAIN SHOT OF PRECIP MIGHT BE IT WITH JUST SOME SCATTERED LIGHT PRECIP TONIGHT. AGREE WITH SWODY1 THAT IF AIRMASS CAN RECOVER SOME THERE IS POTENTIAL FOR SOME SVR THIS EVENING OVER NW OK BUT WILL NOT MENTION IN ZONES AT THIS TIME. THURSDAY IS EXPECTED TO BE SOMEWHAT OF A DOWN DAY FOR PRECIP WITH FIRST MAIN LOW ALOFT MOVING OUT TO THE NORTHEAST...HOWEVER THERE CONTINUES TO BE A GENERAL SW FLOW ALOFT AND MODELS INDICATE WEAK IMPULSES SPITTING OUT AHEAD OF NEXT DIGGING TROUGH. WILL KEEP LOW POPS IN FOR THU-THU NIGHT AS A RESULT...BUT WILL EASE BACK A BIT FROM PREV PKG FOR THU. BY FRIDAY...MOST MODELS IN AGREEMENT THAT NEXT TROUGH WILL DIG SE THEN SWING OUT AS A NEG TILT TROUGH FRI NIGHT THROUGH SAT NIGHT. HAVE ADDED SOME LOW POPS FOR FRIDAY WITH AVN/ETA/MESOETA ALL HINTING AT SOME LIGHT PRECIP IN BROAD DIVERGENT FLOW AHEAD OF TROUGH. SATURDAY COULD BE INTERESTING ACROSS W-C OKLAHOMA FOR SEVERE POTENTIAL IF S/W TROUGH SWINGS NEGATIVE TILT AS PROGGED. SURFACE MOISTURE SHOULD MAKE A STRONG COMEBACK BENEATH THIS FEATURE AND WITH STRONG COOLING ALOFT...INSTABILITY WILL BE SIGNIFICANTLY ENHANCED. SUNDAY FINALLY LOOKS TO BE A MORE SETTLED DAY...BUT MRF HINTS THAT ANY RESPITE FROM PRECIP WILL BE BRIEF WITH NEXT SHOT ALREADY COMING IN TUE. FCSTID = 33/DLF OKC 72 62 75 60 / 90 60 30 40 HBR 72 59 75 60 / 90 60 30 40 SPS 74 62 77 62 / 90 40 20 40 GAG 70 58 73 56 / 100 60 30 40 PNC 70 62 75 60 / 90 60 30 40 DUA 76 64 78 62 /= 50 40 20 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Oct 25, 7:15 AM CDT, 2 hours 13 minutes before
OKZ004>048-050>052-TXZ083>090-251430- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 715 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WESTERN AND PORTIONS OF CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THIS AREA IS WEST OF A LINE FROM MEDFORD...TO EL RENO...TO WICHITA FALLS TEXAS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH BRIEF TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHERN PORTIONS OF THE RISK AREA. DISCUSSION...A SIGNIFICANT MID-LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY...ENHANCING WIND SHEAR AND INSTABILITY OVER THE SLIGHT RISK AREA. THE RISK OF SEVERE WEATHER TODAY WILL BE DEPENDENT ON THE EVOLUTION OF THIS MORNINGS CONVECTIVE ACTIVITY ACROSS WEST TEXAS. AT THIS TIME...IT APPEARS THAT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING AND INTO THE AFTERNOON HOURS ACROSS WEST TEXAS AND THE TEXAS PANHANDLE AHEAD OF THIS SHORT WAVE. ALTHOUGH THIS ACTIVITY WILL LIMIT THE AMOUNT OF INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER...SOME STORMS MAY STILL REACH SEVERE LEVELS AS THEY MOVE INTO WESTERN NORTH TEXAS AND WESTERN OKLAHOMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ISOLATED BRIEF TORNADOES ARE ALSO NOT OUT OF THE QUESTION WITH THE STRONGEST STORMS. SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION TODAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| Oct 24, 11:30 PM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 6:28 AM CDT | Flash Flood Warning | OUN | Woods, Woodward | 2 hr |
| Oct 25, 11:13 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Oct 25, 1:11 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.